MAUDE Adverse Event Report: NUVASIVE, INC. COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INC. COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6791716
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant fracture was confirmed via photograph that appeared to have been taken immediately following explantation.The report indicated unspecified injuries resulted from the fractured implant.No other details of the event are known.No details of the revision surgery are known.The device has not been made available for further evaluation.No radiographs have been received.Concurrent implantation of the disc replacement device may have contributed to the reported event.Labeling review: indications for use the coroent small interlock system is a stand-alone anterior cervical interbody fusion system indicated for use in skeletally mature patients with degenerative disc disease (ddd) at one level from c2-t1.Caution must be taken due to potential patient sensitivity to materials.Do not implant in patients with known or suspected sensitivity to the aforementioned materials.These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant.No product returned for evaluation.
 
Event or Problem Description
It was reported that on (b)(6) 2015, a (b)(6) year-old female patient received an acdf at the c6-c7 spine level.Concurrently, a cervical disc replacement device was implanted at the superior adjacent level (c5-c6).On (b)(6) 2016, the patient underwent a revision surgery that included removal of both the interbody spacer and the disc replacement device.It was reported that the interbody spacer and one of the screws had fractured.There is no evidence that the disc replacement device exhibited any fault; the reason for its removal is unknown.It was reported the patient sustained injuries as a result of the screw fracture; however, there is no information available to evaluate the nature of the reported injury.

Brand Name
COROENT SMALL INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5743603
Report Number2031966-2016-00054
Device Sequence Number18854017
Product Code OVE
UDI-Device Identifier00887517362438
UDI-Public00887517362438
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K142299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6791716
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2016
Initial Report FDA Received Date06/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR